Wednesday, September 28, 2022
HomeFactsCan You Take Tylenol And Allergy Medicine Together

Can You Take Tylenol And Allergy Medicine Together

What Should I Discuss With My Healthcare Provider Before Taking Acetaminophen And Diphenhydramine

Can I Take Tylenol and Advil Together?

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • an enlarged prostate or urination problems
  • asthma, chronic obstructive pulmonary disease , emphysema, or other breathing disorder
  • a condition for which you take warfarin .

Ask a doctor before using this medicine if you are pregnant or breastfeeding. Diphenhydramine may slow breast milk production.

Benadryl Interactions With Lab Tests

Lab tests have not been reported to interact with Benadryl. If youd like additional information about having lab tests while taking Benadryl, talk with your doctor.

Benadryl and cannabis or CBD

Cannabis and cannabis products, such as cannabidiol , have not been specifically reported to interact with Benadryl. However, as with any drug or supplement, talk with your doctor before taking cannabis in combination with Benadryl. The impact of cannabis may affect how well you stick to your Benadryl treatment plan.

Note: Cannabis is illegal at a federal level but is legal in many states to varying degrees.

How To Use Tylenol Severe Allergy Tablet

See also Warning section.

If you are taking an over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth with or without food or as directed by your doctor. If stomach upset occurs, you may take this medication with food or milk.

If you are using the liquid form, carefully measure your prescribed dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose.

If you are taking extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

The dosage is based on your medical condition and response to treatment. Pain medications work best if they are used as the first signs of pain occur. If you wait until the symptoms have worsened, the medication may not work as well.

You May Like: How To Get Rid Of Itchy Eyes From Allergies

What Is Tylenol Allergy Multi

Acetaminophen is a pain reliever and fever reducer.

Chlorpheniramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Tylenol Allergy Multi-Symptom is a combination medicine used to treat headache, fever, body aches, runny or stuffy nose, sneezing, itching, watery eyes, and sinus congestion caused by allergies, the common cold, or the flu.

Tylenol Allergy Multi-Symptom may also be used for purposes not listed in this medication guide.

What Should I Watch For While Using This Medication

Acetaminophen and pseudoephedrine hydrochloride, sudafed acetaminophen ...

Tell your care team if your symptoms do not improve or if they get worse.

Your mouth may get dry. Chewing sugarless gum or sucking hard candy, and drinking plenty of water may help. Contact your care team if the problem does not go away or is severe.

This medication may cause dry eyes and blurred vision. If you wear contact lenses you may feel some discomfort. Lubricating drops may help. See your eye care specialist if the problem does not go away or is severe.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medication affects you. Do not stand or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells. Alcohol may interfere with the effect of this medication. Avoid alcoholic drinks.

Do not take other medications that contain acetaminophen with this medication. Always read labels carefully. If you have questions, ask your care team or pharmacist.

If you take too much acetaminophen get medical help right away. Too much acetaminophen can be very dangerous and cause liver damage. Even if you do not have symptoms, it is important to get help right away.

You May Like: What To Take For Pollen Allergies

How To Take Acetaminophen And Chlorpheniramine

Use Acetaminophen And Chlorpheniramine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use this medication exactly as directed on the label, or as prescribed by your doctor. Do not take this medicine for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Stop taking the medicine and call your doctor if you still have a fever after 3 days, or you still have pain after 10 days . Also call your doctor if your symptoms get worse, or if you have any redness or swelling.

If you need surgery or medical tests, tell the doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

Should I Take Claritin In The Morning Or At Night

Claritin can be taken either at night or in the morning since it normally doesnt cause sleepiness.

How long does it take for Claritin to work?

Claritin begins to work about 1 to 3 hours after you take it, and the effects of a 10 mg dose last about 24 hours.

Can I give my child Tylenol and Claritin at the same time?

No interactions were found between Childrens Claritin Allergy and Childrens Tylenol. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take pain reliever with Claritin?

No interactions were found between Claritin and ibuprofen. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Don’t Miss: Can Allergies Cause Ear Pain

Combining Medications With Advil

Advil is committed to your safety. When taking medication, it is important to understand the potential for interactions with other medication. If you are taking supplements, prescription medications or other over the counter drugs, make sure you consult with your doctor before taking Advil.

Advil is a nonsteroidal anti-inflammatory drug and should not be taken with any other product containing:

Will Advil interact with my prescription medication?

Interactions vary depending on the type of prescription. It’s important to speak with your doctor or pharmacist and read the drug information that accompanies your prescription to understand how it may interact with other medications.

Do Tylenol Or Advil Interact With Benadryl

Can I take Tylenol & Advil Together? All You Need to Know! Giveaway!

Benadryl is not known to interact with Tylenol or Advil .

In fact, Benadryl is often available in combination products that contain Tylenol or Advil. These products are used to treat symptoms of allergies and colds. Examples of these symptoms include body aches, sneezing, and a runny nose.

If youre interested in taking Benadryl with Tylenol or Advil, first talk with your doctor or pharmacist. They can advise you on whether these medications are right for relieving your symptoms.

Don’t Miss: How To Unclog Ears From Allergies

What Are The Possible Side Effects Of Acetaminophen And Diphenhydramine

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using the medicine and call your doctor at once if you have:

  • severe drowsiness
  • painful or difficult urination or
  • liver problems –loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice .

Common side effects may include:

  • dry eyes, blurred vision or
  • dry mouth, nose, or throat.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Antidepressants And Dextromethorphan Or Pseudoephedrine

Its generally considered safe to take antidepressants while taking cold medicine. However, cold/flu medications that contain dextromethorphan may increase the risk of a rare side effect called serotonin syndrome when taken with SSRIs and SNRIs, Dr. Carter says. Since there are many OTC options that do not contain that ingredient, it is probably best to avoid it just to be cautious. Dr. Manukyan also cautions that you should avoid mixing products containing pseudoephedrine if youre taking an older type of antidepressant known as a monoamine oxidase inhibitor , as it could cause a hypertensive crisis.

Don’t Miss: How To Get Rid Of Spring Allergies

What Is The Most Important Information I Should Know About Acetaminophen And Chlorpheniramine

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

You should not use this medication if you are allergic to it, or if you have:

  • severe constipation, blockage in your stomach or intestines
  • untreated or uncontrolled diseases–glaucoma, asthma, heart disease, overactive thyroid or
  • if you are unable to urinate.

Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:

  • kidney disease
  • cough with mucus, or cough caused by emphysema or chronic bronchitis
  • an enlarged prostate, problems with urination
  • a history of alcoholism or
  • if you take potassium .

It is not known whether this medicine will harm an unborn baby. Do not use cold or allergy medicine without a doctor’s advice if you are pregnant.

This medicine can pass into breast milk and may harm a nursing baby. Antihistamines may slow breast milk production. Do not use cold or allergy without a doctor’s advice if you are breast-feeding a baby.

Always ask a doctor before giving a cold or allergy medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

It’s Easier Than You Think To Take Too Much Allergy And Cold Medicine Here’s Why

Do antihistamines and other allergy medicines contain acetaminophen ...

It’s a heck of a time when cold season overlap. If you happen to be one of the unfortunate souls in this sniffly Venn diagram from hell, you’d likely do anything to find relief. Fortunately, you won’t have to go much further than your medicine cabinet, but before you do, be sure to read this advice from Erica Patel, MD, of the University of Southern California, about whether it’s safe to take allergy meds and cold meds simultaneously.

Because symptoms are similar for colds and allergies, you don’t necessarily have to double down. “Many over-the-counter cough and cold medicines and allergy medicines may have similar ingredients,” Dr. Patel noted, including a pain and fever reducer, a decongestant , an antihistamine , and a cough reliever. But that means it’s also easy to overdo it.

“A good way to avoid overdosing on ingredients is to compare labels,” she told POPSUGAR. “For example, if one medication has acetaminophen as an ingredient, then avoid taking other medications with acetaminophen in them.” Common cold and allergy medication ingredients include:

  • Pain relievers: acetaminophen or ibuprofen
  • : phenylephrine, pseudoephedrine, oxymetazoline
  • Cough Suppressants: dextromethorphan, guaifenesin
  • Antihistamines: diphenhydramine , loratadine , cetirizine , fexofenadine

Recommended Reading: Does Allergy Medicine Help With Sinus

Can You Take Another Claritin Before 24 Hours

Do not take more than one dose in 24 hours. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Is it better to take Claritin in the morning or evening?

So taking your 24-hour allergy medications before going to bed means that youll get the maximum effect when you need it the most. Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning, Martin says in a news release.

Watch Out For Doubling Up

When you feel a cold coming on, your first instinct may be to purchase some medication to address your symptoms. Stop and read the label on each package before you buy anything. Many popular cold and flu medications do contain more than one active ingredient in an attempt to control multiple symptoms at once. In theory, that should simplify the process.

However, sometimes this convenience is confusing because it may seem like you need two separate medications to cover all your symptoms, says Danielle Carter, MD, a family physician at Ascension St. Vincents Riverside in Jacksonville, Florida, and new physician member of the American Academy of Family Physicians Board of Directors. Unfortunately, this can easily lead to accidentally doubling up on specific ingredients that can cause side effects that can range from uncomfortable to dangerous.

For example, consider the possibility of a Nyquil interaction. Heres how that could happen: you might pick up a product like Nyquil, Dayquil, or Theraflu, all of which contain acetaminophen, in addition to other ingredients. But if youre already taking Tylenol, you could wind up with a double dose of acetaminophen. That could lead to some side effects like cramping, loss of appetite, nausea, and stomach pain. So it is important to consult the label before buying or taking anything, Dr. Cutler adds.

Don’t Miss: Can Deviated Septum Cause Allergies

Is Benadryl Known To Interact With Blood Pressure Medications

Theres not a known interaction between Benadryl and blood pressure medications.

However, if you take blood pressure medication, youre encouraged to talk with your doctor before taking Benadryl. Its possible for Benadryl to cause low blood pressure. Taking Benadryl with blood pressure medication could cause your blood pressure to decrease to a level thats too low.

Its also important to note that Benadryl is available in combination cold products that can increase blood pressure. These combination products may contain such as phenylephrine. Keep in mind that Benadryl itself is not known to increase blood pressure.

To learn more about taking Benadryl and blood pressure medication, talk with your doctor or pharmacist.

Other Considerations When Taking Cold Meds

Allergy Medications Explained – Can You Take More Than One?

Another consideration: Some meds contain added colors and flavorings. Make sure to mention all your allergies to your pharmacist when picking over-the-counter cold and flu medication, says Dr. Manukyan.

Also, its probably best to avoid drinking alcohol when taking any cold or flu medications. Alcohol can increase the effect of ingredients like dextromethorphan, and it can compound the sedative effect of antihistamines. Plus, many cold meds contain acetaminophen which could potentially lead to liver damage if mixed with alcohol.

The overall advice I would give before taking medication for colds or flu is to balance the benefits against the risks, Dr. Cutler says. Doing so may make moms chicken soup seem like the best medicine of all.

Also Check: What Tea Is Good For Allergies

Can Advil Be Taken With Nyquil

Some cold remedies like NyQuil already contain pain relieving ingredients. So watch out for ingredients and dont take Advil with any cold medication containing other forms of ibuprofen , naproxen , or aspirin. It is important to read the label before taking any medication to understand uses, interactions and potential side effects.

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

Although most of the side effects listed below don’t happen very often, they could lead to serious problems if you do not seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • increased frequency of cold or flu symptoms
  • signs of muscle damage

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • signs of a serious allergic reaction
  • symptoms of abnormal heart rhythm

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Don’t Miss: Does Medicare Part B Cover Allergy Shots

RELATED ARTICLES

Most Popular